Linear authentication codes

Bounds and constructions

Huaxiong Wang*, Chaoping Xing, Rei Safavi-Naini

*Corresponding author for this work

Research output: Contribution to journalArticle

65 Citations (Scopus)
13 Downloads (Pure)

Abstract

In this paper, we consider a new class of unconditionally secure authentication codes, called linear authentication codes (or linear A-codes). We show that a linear A-code can be characterized by a family of subspaces of a vector space over a finite field. We then derive an upper bound on the size of source space when other parameters of the system, that is, the sizes of the key space and the authenticator space, and the deception probability, are fixed. We give constructions that are asymptotically close to the bound and show applications of these codes in constructing distributed authentication systems.

Original languageEnglish
Pages (from-to)866-872
Number of pages7
JournalIEEE Transactions on Information Theory
Volume49
Issue number4
DOIs
Publication statusPublished - Apr 2003

Bibliographical note

Copyright 2003 IEEE. Reprinted from IEEE transactions on information theory. This material is posted here with permission of the IEEE. Such permission of the IEEE does not in any way imply IEEE endorsement of any of Macquarie University’s products or services. Internal or personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution must be obtained from the IEEE by writing to pubs-permissions@ieee.org. By choosing to view this document, you agree to all provisions of the copyright laws protecting it.

Fingerprint Dive into the research topics of 'Linear authentication codes: Bounds and constructions'. Together they form a unique fingerprint.

  • Cite this